Mom is taking a lot of coumadin as INR indicates. She is on Lasix and has some liver problems. She is having constant nose bleeds , lasting all day. Dr not doing anything. What should be done. Help
Coumadin - What can be done about bleeding nose that last all day?
Added 13 Nov 2012:
INR has been low and has required large dosage of coumadin to keep it with in therapeutic range. Ointments have been given to soften the membrane of the nose but this does seem to help. Often this occurs over night while she is sleeping . She is not irritating her nose in any way..
Nose bleeds can be a sign her INR is too high. First thing is to have an INR check. If the INR is in good range then it is just a matter of controlling the bleeding. Some nosebleeds can be caused by dry membranes and it can help to put a little petroleum jelly in each nostril at least once or twice a day to keep the nasal membranes moist. Dry membranes can crack and bleed. This seems very simple and goes without saying that picking of the nose should be avoided or done very gently. You would be surprised at how many people are pickers and are a bit rough at it. If these measures dont help, you may want to see an ENT (Ear, Nose and Throat Dr) to see if there is something going on to cause the bleeds. First and formost though is to check the INR to be sure it isnt a sign of an INR that is too high!!
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 25 Aug 2010 • 2 answers
Posted 17 Jul 2011 • 2 answers
If you have a gastrointestinal bleeding disorder and after surgery they dont know where you bleeding
Posted 23 Jan 2012 • 1 answer
As you are reviewing a completed patient history data sheet on a 50 year old female, you notice that
Posted 25 Jun 2013 • 3 answers
Posted 12 Sep 2014 • 1 answer